Close X
Get more out of WDDTY.com
by joining the site for free
Free 17-point plan to great health
Twice weekly e-news bulletins
Access to our News, Forums and Blogs
Sign up for free and claim your
17-point plan to great health
Free 17-point plan to great health

Twice weekly e-news bulletins

Access to our News, Forums and Blogs
OR

If you want to read our in-depth research articles or
have our amazing magazine delivered to your home
each month, then you have to pay.


Click here if you're interested
Helping you make better health choices

In shops now or delivered to your home from only £3.50 an issue!

Subscribe!

Statins now linked to cataracts as side effects mount
About the author: 
WDDTY Team

Another side-effect of cholesterol-lowering statin drugs has emerged: they increase the risk of cataracts

Another side-effect of cholesterol-lowering statin drugs has emerged: they increase the risk of cataracts. In fact, the risk of getting the eye problem is the same as for a diabetic.
A type II diabetes sufferer runs an 82 per cent risk of cataracts, whereas a statin user's risk rises by 57 per cent - but when other possibilities are ironed out, the risk is around the same for both, say researchers from the University of Waterloo in Ontario.
They studied the profiles of 6,400 patients being treated at an eye clinic for their cataracts. Of those, 452 had diabetes, and 56 per cent of those were also taking a statin drug.
(Source: Optometry and Vision Science, 2012; 89: 1165-71).


You may also be interested in...

Latest Tweet

About

Since 1989, WDDTY has provided thousands of resources on how to beat asthma, arthritis, depression and many other chronic conditions.

Start by looking in our fully searchable database, active and friendly community forums and the latest health news.

Positive SSL Wildcard

Facebook Twitter

Most Popular Health Website of the Year 2014

© 2010 - 2017 WDDTY Publishing Ltd.
All Rights Reserved